MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to inform of signal errors and discordant results.Siemens dispatched a customer service engineer (cse) to the customer site.The cse performed troubleshooting and completed a total service check on the advia centaur xp system.The cse noted the user interface (ui) failed to reboot and replaced the ui assembly.Siemens is investigating the event.
 
Event or Problem Description
The customer informed siemens of discordant falsely elevated alpha-fetoprotein (afp) results obtained on the advia centaur xp instrument.The results were not reported to the physician(s).The customer used the same patient samples and an alternate advia centaur to perform repeat testing.The customer noted the repeat results were lower and considered to be correct results.There are no reports of patient intervention or adverse health consequences due to the falsely elevated afp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2021-00246 on 11-oct-2021.Additional information (23-dec-2021): siemens reviewed the instrument and event data and noted the siemens customer service engineer (cse) performed several troubleshooting steps on the advia centaur xp instrument, including checking dark counts, checking valve operation and tubing, cleaning the luminometer, and serviced the user interface (ui).Siemens verified the instrument's performance and noted that calibrators and quality control (qc) were performed, and patient samples ran successfully.Siemens verified that the laboratory information system (lis) transferred a sample id correctly and noted the sample results for a re-run compared well with other advia centaur results.The operation of the instrument was successful.Siemens completed the investigation and concluded that the cause of discordant falsely elevated alpha-fetoprotein (afp) results is unknown and cannot rule out pre-analytical factors or a sample-related issue.The advia centaur xp instrument operates as specified and requires no further evaluation.Siemens updated section h6 (investigation findings and investigation conclusions) to include a new code.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD
chapel lane
registration number: 8020888
swords, co., dublin
EI  
Manufacturer Contact
rolando hualpa
511 benedict avenue
tarrytown, NY 10591
MDR Report Key12611516
Report Number2432235-2021-00246
Device Sequence Number13793398
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown